How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Kaushik Your Own Question

Dr. Kaushik
Dr. Kaushik, Doctor
Category: Medical
Satisfied Customers: 4573
Experience:  Doctor ( General Medicine)
9385906
Type Your Medical Question Here...
Dr. Kaushik is online now

Pregabalin & acid reflux

Resolved Question:

Hi, since been taking pregabalin 75mg the past few months I've been taking the dose at 9:30pm. It's upsetting my stomach taking it this late so last night I took it at 7:30pm. Is that ok to change the time I take it or can it cause side effects ? Also I've been getting a lot of acid reflux, can these tablets cause it ? How to I go about treating it ?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Kaushik replied 2 years ago.
Greetings.
Have you been having stomach upset ever since you started on pregabalin ?
Regards
Customer: replied 2 years ago.
Felt it's got worse after three months of taking them, but it have ibs aswell which doesn't help. My throat & chest keeps burning so it must be acid reflux. Shall I try zantac ? I finish taking pregabalin in a couple of weeks.
Customer: replied 2 years ago.
Am I ok changing what time I take pregabalin ? Won't get any side effects ?
Expert:  Dr. Kaushik replied 2 years ago.
Thanks for the inputs.
Well, as such changing the time of intake of pregabalin by 2 hours shall not make any difference to your current set of side effects comprising of acid reflux, meaning that this change will not lead to any added side effect. However, since pregabalin has got some sedative action so the early intake may make you a bit listless and sleepy. Pregabalin only in rare cases may lead to indigestion, reflux, and associated nausea/vomiting.
Yes, for acid reflux you may take zantac, which us to be taken empty stomach before morning meal. A second dose may be repeated in the evening if the need arises, but this second dose should only be used as PRN ( as and when required ) when there is persisting reflux despite taking morning dose. Since only two more weeks are to go by on this pregabalin so use of zantac shall help you relieve your reflux symptoms during this period.
I hope this helps.
Wish you all the best.
Please kindly leave a Positive rating if you are satisfied with the answer.
Regards
Customer: replied 2 years ago.
Is it more likely to be what I've eaten has caused my reflux symptoms. My stomach under rib cage feels tight, like I've eaten loads. My throat is very sore & hurts to swollow. Will zantac clear up my symptoms ? I'm also due in my period, can some of it be premenstrual ? Just hope I haven't done damage to my throat etc from the acid. Shall I carry on with pregabalin then till I finish in a couple of weeks ?
Expert:  Dr. Kaushik replied 2 years ago.
Well, it seems like you have been suffering from Dyspepsia ( i.e is Indigestion) which typically causes heart burn/ acid reflux, tightness in the centre of stomach below the ribs, discomfort and feeling bloated, at times the reflux which has been long standing can lead to irritation of throat mucosa and hence pain and soreness of throat while swallowing.
Pregabalin may occasionally worsen the symptoms but not usually, so since only 2 weeks need to be passed on it, you may complete the course. Premenstrual symptoms such as these may be seen but they usually start 1 week prior to expected date of period but in your case the symptoms have persisted for a longer period than a week, so the most plausible explanation to your reflux symptoms is that you must have eaten something in recent past which caused this.
So i suggest that Pepto-bismol ( bismuth salicylate ) can be used instead of zantac provided you are currently not taking any NSAID/ PAIN killer which adversely react with pepto-bismol and lead to bleeding. Also anti biotics like tetracycline and cholorquine need to be avoided with its usage or used with utmost precaution since these too react adversely. If you are using NONE of these and you do not have any pre-existing bleeding condition, then pepto-bismol once a day may be used for 5-7 days to manage your symptoms. If this is not accessible then zantac will make a good alternative to that.
In addition to one of the above mentioned medications -- pepto or zanatc, please add a pre-biotic and pro-biotic supplement to speed up your recovery. The throat symptoms shall relieve once the indigestion is taken care of. You may do steam inhalation twice or thrice a day and drink warm drinks to bring soothing effect to your throat.
If you plan to use a pain killer at any time for your painful throat then zantac will be the choice of drug.
Kindly continue these medications for 1-2 weeks until your symptoms are completely gone. If no significant improvement in your symptoms is seen after taking pepto-bismol OR Zantac + pre and pro biotic supplement in 5 days then you shall consider asking your doctor to start you on a course of anti biotic, but this shall be kept as a back up plan.
Yes, you shall carry on with pregabalin since by your history this drug does not seem to be be associated with the symptoms.
I hope this sums it up for you.
Wish you all the best.
Please kindly leave a Positive rating if you are satisfied with the answer.
Regards
Customer: replied 2 years ago.
Many thanks for ur help, I've taken only one 75mg of zantac today, do I carry on with these or do I take Pepto-bismol ?
Expert:  Dr. Kaushik replied 2 years ago.
You shall carry on with zantac. It is also a good drug to counter these symptoms.
Regards
Dr. Kaushik, Doctor
Category: Medical
Satisfied Customers: 4573
Experience: Doctor ( General Medicine)
Dr. Kaushik and other Medical Specialists are ready to help you

What Customers are Saying:

 
 
 
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
< Previous | Next >
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
  • This expert is wonderful. They truly know what they are talking about, and they actually care about you. They really helped put my nerves at ease. Thank you so much!!!! Alex
  • Thank you for all your help. It is nice to know that this service is here for people like myself, who need answers fast and are not sure who to consult. GP
  • I couldn't be more satisfied! This is the site I will always come to when I need a second opinion. Justin
  • Just let me say that this encounter has been entirely professional and most helpful. I liked that I could ask additional questions and get answered in a very short turn around. Esther
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
 
 
 

Meet The Experts:

 
 
 
  • Family Physician

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
< Previous | Next >
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
  • http://ww2.justanswer.com/uploads/DO/DoctorRich/2012-9-12_72454_Doctorweb.64x64.jpg Dr. Natasha's Avatar

    Dr. Natasha

    Doctor

    Satisfied Customers:

    7887
    American Board Certified in Emergency Medicine, Ivy League trained
  • http://ww2.justanswer.com/uploads/DR/DrK99/newpic2.64x64.jpg Dr. K.'s Avatar

    Dr. K.

    Board Certified MD

    Satisfied Customers:

    255
    Board certified with experience in primary care.
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Board Certified Physician

    Satisfied Customers:

    76
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/JA/JACUSTOMERjtu60wne/2011-2-14_183449_passportphoto2.64x64.jpg docwithheart's Avatar

    docwithheart

    Board Certified Physician

    Satisfied Customers:

    0
    Board certified pediatrician, with special experience in general pediatrics, hospital pediatrics, and pediatric cardiology
  • http://ww2.justanswer.com/uploads/DR/drappapo/2013-8-16_22576_drdavid.64x64.jpg Dr. David's Avatar

    Dr. David

    Board Certified Physician

    Satisfied Customers:

    224
    Treat children/young adults, former chief resident, multiple publications
  • http://ww2.justanswer.com/uploads/TA/tazechip/2012-6-7_135230_drpic.64x64.png Dr. Chip's Avatar

    Dr. Chip

    Board Certified Physician

    Satisfied Customers:

    12373
    20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
 
 
 

Related Medical Questions